Funnel Cloud, Martin
- When
- September 12, 1:57 PM EST
- Where
- Martin County, 7.41 mi W of Palm City
- Reported by
- Law Enforcement
- Coordinates
- 27.160, -80.390
A Martin County Sheriffs Deputy reported a funnel cloud near Interstate 95 and Martin Highway.
Funnel clouds were observed near Interstate 95 and Martin Highway and also near Sewalls Point in Martin County within a few minutes of each other during mid afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Funnel clouds were observed near Interstate 95 and Martin Highway and also near Sewalls Point in Martin County within a few minutes of each other during mid afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 12, 1:54 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 254 PM EDT THU SEP 12 2013 .DISCUSSION... TONIGHT...WESTERLY STEERING AND AN UNSTABLE LATE AFTERNOON AIRMASS WL KEEP SCT PCPN WITH SOME EMBEDDED STORMS GOING INTO THE EVENING. LOSS OF HEATING WL COINCIDE WITH REDUCED COVERAGE TOWARD DUSK WITH MOST ACTIVITY SHIFTING TO THE WARMER WATERS DURING THE EVENING. FRI...ATLC HIGH PRESSURE RIDGE WILL BEGIN TO RE-ESTABLISH OVER THE PENINSULA. LIGHT STEERING AND AMPLE MOISTURE WILL LEAD TO DEVELOPMENT OF SLOW MOVING AFTN STORMS WITH BOUNDARY COLLISIONS AN EAST COAST BREEZE BOUNDARY MOVING INLAND WL LIKELY FACTOR ON INITIAL STORM DEVELOPMENT. WILL KEEP A 30 TO 40 PERCENT MENTION WITH SLIGHTLY HIGHER COVERAGE OVER AREAS SOUTH OF METRO ORLANDO TO LAKE OKEECHOBEE. FRI NIGHT...(MODIFIED PREV DISC) SHOWERS AND STORMS END FRI EVENING. ONSHORE WINDS IN THE EVENING BECOME LIGHT LATE OVERNIGHT AS TEMPERATURE INVERSIONS FORM AND LOWEST LEVELS OF THE ATMOSPHERE DECOUPLE. LOWS IN THE LOW 70S. SAT-SUN...HIGH OVER THE OHIO RIVER VALLEY RIDGES SOUTH OVER THE SOUTHEAST AND FLORIDA WHILE THE CENTER OF THE HIGH MOVES SLOWLY EAST TO THE U.S. EAST COAST. AFTERNOON RAIN CHANCE 30 TO 40 PERCENT AND 20 PERCENT IN THE EVENING FOR THE INTERIOR AND LATE OVERNIGHT AT THE COAST FOR COASTAL CONVERGENCE SHOWERS AND STORMS. ONSHORE FLOW MODERATES TEMPERATURES WITH HIGHS IN THE LOW 90S IN THE INTERIOR AND UPPER 80S/AROUND 90 AT THE COAST WHERE SEA BREEZE PUSHING THROUGH DURING THE EARLY AFTERNOON SLOWED DOWN DAYTIME HEATING AT THE COAST. MON-WED...THE CENTER OF THE HIGH PRESSURE SYSTEM TO THE NORTH CONTINUES ITS EASTWARD TRACK ENTERING THE WESTERN ATLANTIC MONDAY NIGHT AND AWAY FROM THE U.S. EAST COAST TUE AND WED. PERSISTENT EASTERLY FLOW ALONG THE SOUTHERN PERIPHERY OF THE ELONGATING HIGH PRESSURE SYSTEM. THE ONSHORE FLOW PATTERN WILL FAVOR ISOLATED SHOWERS/STORMS ALONG THE COAST AND SCATTERED STORMS WELL INLAND DURING THE AFTERNOON. && .AVIATION... OCNL MVFR CONDS AT SITES WHICH EXPERIENCE PCPN THROUGH 00Z. BECOMING VFR AREAWIDE SITES OVERNIGHT WITH PSBL GROUND FOG TOWARD DAYBREAK FRI. && .MARINE... TONIGHT...SEAS 2-3 FT WITH OCCASIONALLY HIGHER WINDS/SEAS NEAR PCPN DURING THE EVENING. REDUCED SEA STATE INTO FRI WITH HIGH PRESSURE BECOMING RE-ESTABLISHED OVER CENTRAL FL INTO SAT. FRI-SAT...WINDS BECOME ONSHORE AT THE COAST IN THE AFTERNOON AS THE SEA BREEZES FORM AND MOVE ASHORE. WINDS SHIFT BACK OFFSHORE IN THE EVENING AND OVERNIGHT WITH THE LOSS OF THE SEA BREEZE COMPONENT. SAT NIGHT-MON...THE WEAK SURFACE TROUGH DISSIPATES OVERNIGHT SAT. THE LIGHT WESTERLY FLOW TRANSITIONS TO ONSHORE SUN AND REMAINS ONSHORE MON AS EASTERLY WINDS ESTABLISH THEMSELVES. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 73 92 / 20 30 20 30 MCO 72 92 74 94 / 20 30 20 30 MLB 71 88 74 91 / 20 40 20 30 VRB 68 90 73 90 / 20 40 20 30 LEE 73 93 75 94 / 20 30 20 30 SFB 73 92 75 94 / 20 30 20 30 ORL 74 92 76 94 / 20 30 20 30 FPR 69 87 71 90 / 20 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && JP/DKW/ALM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1037 AM EDT THU SEP 12 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1037 AM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... THE ATMOSPHERE SHOULD BE A LITTLE MORE MOIST TODAY...SO WITH DAYTIME HEATING...ISOLATED STORMS WILL INITIATE ALONG THE EAST COAST SEA BREEZE BY EARLY IN THE AFTERNOON. INCREASING BOUNDARY INTERACTIONS THROUGH LATE IN THE DAY SHOULD LEAD TO SCATTERED STORMS...ESPECIALLY OVER INLAND AREAS. THE MAIN HAZARDS IN A FEW STRONG AFTERNOON STORMS WILL BE FREQUENT LIGHTNING STRIKES AND STRONG WIND GUSTS UP TO 40 MPH. WEAK STEERING WINDS OVER THE AREA WILL ALSO LEAD TO SLOW AND ERRATIC STORM MOTION WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. .FLOOD IMPACT... A FEW SLOW MOVING STRONG STORMS COULD PRODUCE 2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME...RESULTING IN LOCAL PONDING WATER PROBLEMS. .RIP CURRENT IMPACT... A SMALL EASTERLY SWELL WILL CONTINUE A MODERATE RIP CURRENT RISK. CHECK WITH OCEAN RESCUE PERSONNEL ABOUT THE LOCAL SURF DANGERS AND SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SLOW MOVING STORMS OVER THE ATLANTIC WATERS MAY PRODUCE LOCAL WIND GUSTS AROUND 30 KNOTS. A FEW STRONG AFTERNOON STORMS MAY PRODUCE WIND GUSTS TO 40 MPH OVER INLAND LAKES. .WATERSPOUT IMPACT... LIGHT WINDS AND A RATHER MOIST ATMOSPHERE COULD PRODUCE ISOLATED WATERSPOUTS ALONG CLOUD LINES OVER THE ATLANTIC AND INTRACOASTAL WATERS. ONE OR TWO WERE REPORTED WITHIN THE PAST 24 HOURS. ANY WATERSPOUTS WILL BE SLOW MOVING BUT MARINERS SHOULD BE ALERT IF NAVIGATING IN OR AROUND SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON AND EVENING LIGHTNING STORMS WILL OCCUR THROUGH LATE WEEK AS A WEAK HIGH PRESSURE RIDGE LANGUISHES OVER THE SOUTH PART OF THE PENINSULA AND PRODUCES A LIGHT OFFSHORE WIND FLOW. AN ONSHORE WIND FLOW WILL SET UP BY SUNDAY...WHICH WILL RESULT IN THE MAIN CHANCE FOR AFTERNOON STORMS SHIFTING TO THE INTERIOR AND WESTERN PORTIONS OF THE PENINSULA. THE RIP CURRENT RISK SHOULD REMAIN AT LEAST MODERATE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK DUE TO A SMALL EASTERLY SWELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY/WEITLICH
The Melbourne radar (KMLB), 109 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
2 funnel cloud. Local standard time, as filed.
A Martin County Sheriffs Deputy reported a funnel cloud near Interstate 95 and Martin Highway.
A funnel cloud was observed near Sewalls Point.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, September 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468935, 468936.